MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81945
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion may have been procedure related.Per the ifu, cardiac perforation an inherent risk of any electrode placement. .
 
Event or Problem Description
During a right atrial flutter procedure, a pericardial effusion occurred.When attempting to place the coronary sinus catheter, the device would cannulate the middle cardiac vein and would continually lose contact.The device was replaced to a non-abbott coronary sinus catheter, which also had difficulty being placed.After nearly 40 minutes of manipulation, the non-abbott catheter was able to be placed in the coronary sinus.The procedure was continued and bidirectional block was successfully achieved.When manipulating the ice catheter, a pericardial effusion was noted.A pericardiocentesis was performed to stabilize the patient.The user believed the perforation was due to the coronary sinus catheters.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8377908
Report Number3008452825-2019-00088
Device Sequence Number430039
Product Code DRF
UDI-Device Identifier05414734306348
UDI-Public05414734306348
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberIBI-81945
Device Catalogue NumberIBI-81945
Device Lot Number6629200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOSENSE WEBSTER CS CATHETER
Outcome Attributed to Adverse Event Required Intervention;